Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 7, 2018, 6:02 PM CDT for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 7, 2018, 6:25 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WUUS54 KOHX 072302
SVROHX
TNC061-175-177-072345-
/O.NEW.KOHX.SV.W.0152.180807T2302Z-180807T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
602 PM CDT TUE AUG 7 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Van Buren County in Middle Tennessee...
Southeastern Warren County in Middle Tennessee...
Northern Grundy County in Middle Tennessee...
* Until 645 PM CDT.
* At 601 PM CDT, a severe thunderstorm was located near
Gruetli-Laager, or 18 miles south of McMinnville, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 8584 3571 8559 3557 8542 3556 8545
3555 8546 3554 8554 3553 8556 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3540 8549 3539 8550 3533 8568
TIME...MOT...LOC 2301Z 235DEG 20KT 3543 8570
HAIL...<.75IN
WIND...60MPH
$$
Barnwell1 follow-up statement
422
WWUS54 KOHX 072325
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
625 PM CDT TUE AUG 7 2018
TNC061-175-177-072335-
/O.CAN.KOHX.SV.W.0152.000000T0000Z-180807T2345Z/
Van Buren TN-Warren TN-Grundy TN-
625 PM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHERN GRUNDY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3546 8584 3571 8559 3557 8542 3556 8545
3555 8546 3554 8554 3553 8556 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3540 8549 3539 8550 3533 8568
TIME...MOT...LOC 2324Z 235DEG 20KT 3551 8556
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:06 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 7, 3:06 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Nashville TN 306 PM CDT Tue Aug 7 2018 .DISCUSSION... Another hot and fairly muggy afternoon across Middle Tennessee as showers and a few thunderstorms sprinkle the radar currently. There is a chance of some isolated strong to severe thunderstorms developing this afternoon. Model soundings portray a weak cap in place this afternoon with plenty of CAPE to get a few of these storms going. Will monitor through the rest of the afternoon. If any storms do become marginally severe, damaging winds is our primary concern. Luckily, coverage of these showers will begin to decrease shortly after sunset. Skies will become increasingly cloudy through the second half of the overnight hours as showers move towards our area. The real question now will be when showers move in overnight and how much rainfall we will see. Models have backed off a bit today with PoP over the area, so tomorrow's showers may be more of periods with numerous showers and periods without rather than showers the entire day consistently. Timing is a little inconsistent between models, but generally our northwestern counties could begin seeing showers in the early AM hours with the rest of the area beginning to see showers into the AM to lunchtime hour. PWAT values look to be around 2", so there will be plenty of moisture available tomorrow to get some periods of heavy downpours. Widespread flooding is not expected, but would not be surprised if some localized flooding occurs especially during periods of heavy rainfall and if one of these rain bands sets up over an area. In terms of severe weather, things still really do not look all too impressive. Will have about 2,300 J/kg of CAPE in the afternoon, but really think heavy downpours will be the thing to keep an eye on. An upper-level trough will remained draped over the Ohio River Valley keeping our pattern pretty unsettled heading into the weekend. Thursday appears to be the wettest day of the bunch with likely showers throughout the day. Friday showers do not appear to be as numerous as Thursday, but chance of showers remains across our area especially over our southern counties. Think showers may begin to back off a bit more by Saturday and Sunday and should be primarily diurnally driven. Overall temps look to remain near to below normal now through the weekend. Model solutions begin to diverge by next Monday with the GFS suggesting a weaker upper-level low pressure system that would allow Middle TN to dry out towards the beginning to middle of next week. Euro on the other hand allows the upper-level tough to extend deeper into the southeast, keeping plenty of moisture in our area for showers. Lean a bit towards the Euro given models were lining up with this solution more yesterday. Due to the uncertainty, have just left in slight chance of PoP for now in the extended period given the uncertainty. Temps will remain near to a few degrees below normal into the beginning of next week. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Surface ridge is situated to our immediate east this afternoon as an upper trough approaches from the west. Already a few showers are popping up on radar, but the morning sounding from OHX also shows a partial cap in the mid-levels that will at least help retard convection. Still, scattered development is expected during the next few hours, so am including VCTS/CB remarks for the afternoon portion of the TAF's. Am leaving out overnight fog, as this seems to be the norm in our current air mass. Expect more widespread activity tomorrow as the aforementioned shortwave draws closer to Middle Tennessee. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 88 72 87 72 / 40 60 50 60 30 Clarksville 72 85 71 84 70 / 40 60 50 60 20 Crossville 67 83 67 80 67 / 30 60 50 60 30 Columbia 72 87 70 85 69 / 40 60 50 60 40 Lawrenceburg 70 88 68 85 68 / 30 60 50 60 40 Waverly 71 86 70 82 68 / 40 60 50 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........08
Hazardous weather outlook, Aug 7, 11:57 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1157 AM CDT Tue Aug 7 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-081030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1157 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Isolated strong to severe thunderstorms may occur across Middle Tennessee this afternoon and evening, especially in our northwestern counties. Damaging wind gusts will be the primary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Any severe weather observed should be reported to the National Weather Service. MacDonald
In the hours before
Special weather statement, Aug 7, 5:44 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT TUE AUG 7 2018
TNZ077>079-072330-
Coffee TN-Grundy TN-Warren TN-
544 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE...
SOUTHEASTERN WARREN AND GRUNDY COUNTIES UNTIL 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Tracy City, or 15 miles east of Manchester, moving
northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3541 8596 3570 8569 3562 8559 3553 8556
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3540 8549 3539 8550 3538 8549
3536 8551 3526 8582
TIME...MOT...LOC 2243Z 232DEG 18KT 3538 8582
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:44 PM CDT | Special Weather Statement | OHX | Grundy | 46 min |
| Aug 7, 6:43 PM CDT | Special Weather Statement | OHX | Van Buren | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.